Has anyone experienced vivid dreams and/or nightmares after starting a proton pump inhibitor? I normally do not dream much, and when I do, they dreams are largely forgettable and mundane.
I used Axid in the early 1990s for chronic heartburn and had to stop after just 2 weeks because of violent nightmares. I opted for other OTC and homeopathic heartburn control methods.
I just started using Protonix in Feb of 2007, and while I thankfully haven't had the violent nightmares, my dreams are very strange, extremely vivid, and sometimes very unsettling. Protonix has worked very well so far - no heartburn at all , so I am continuing my prescribed use and hope this side effect subsides.
I am confident this may be a side effect of PPIs in general - many people I have queried have noted a personal correlation between the frequency and intensity of their dreams to certain types of food they eat and how late they eat it.
Anyone experiencing nervousness, anxiety, or fear, knows how those psychological issues can affect the stomach and digestive process - it seems to be a two-way street.
Any help out there ?